MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404110
Medical Device Problem Codes Break (1069); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.(b)(4).Investigation results: the returned accutrac 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 318.4 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured approximately 4 mm and appeared unused and in good condition.There was distorted light from the sma connector, indicating a fracture within the fiber connector.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that there was a distorted light from the sma connector, indicating a fracture within the fiber connector, likely leading to the reported failure to fire.The exposed glass tip appeared unused and in good condition.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an accutrac 200 laser fiber was used in a ureteroscopy procedure in the kidney performed on (b)(6) 2020.Reportedly, the laser unit used was a lumenis 100 watt laser console with the laser settings of 0.5 joules, 40 hertz and 20 watts.It was reported, during procedure, there was no energy traveling through the laser fiber.The procedure was completed with another accutrac 200 laser fiber.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector.

Brand Name
ACCUTRAC
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11396459
Report Number3005099803-2021-00784
Device Sequence Number3131924
Product Code GEX
UDI-Device Identifier08714729802716
UDI-Public08714729802716
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2023
Device Model NumberM0068404110
Device Catalogue Number840-411
Device Lot Number0000010302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2021
Initial Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1